Alert archive / Vermont / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 61, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 17, 2002, 7:05 PM EDT for Bennington County, Vermont; Berkshire County, Massachusetts. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2002, 7:05 PM EDT (23:05 UTC)
- Expired
- Jun 17, 2002, 8:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Berkshire County, MA, Bennington County, VT
The radar
The Albany radar (KENX), 76 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 172305 SVRALY MAC003-VTC003-180000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 704 PM EDT MON JUN 17 2002 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS * UNTIL 800 PM EDT * AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NORTH ADAMS...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STAMFORD AND FLORIDA AT 710 PM EDT HEARTWELLVILLE AT 720 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:00 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 17, 4:00 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY 400 PM EDT MON JUN 17 2002 .DISC... H500 SUB MINUS 20 AIR AND S/WV THRU ERN LAKES KEEPING SCT SHOWERS / THUNDER OVER MAINLY NRN PTNS REGION THIS EVENING. ACTION GETTING BIG DIURNAL KICK AT THIS TIME. H500 STARTS WARM TUESDAY BUT TROF LINGERS AS IT SAGS SOUTH. H500 RIDGE WRAP WEDNESDAY TO NORTHWEST...HOW EVER RETURN FLOW AND STALLED FRONTAL BOUNDARY MAKE SOUTHEAST CATSKILLS TARGET FOR CHANCE POPS WEDNESDAY AFTERNOON. .HYDROLOGICAL STATUS...THE MOHAWK RIVER LEVELED OFF. STREAMS AND RIVERS ARE GENERALLY RUNNING A LITTLE HIGH FOR THE TIME OF YEAR. NO HYDRO PROBLEMS EXPECTED. .ALY...NONE. WILEY
Nearby
Severe Thunderstorm Warnings in Vermont, 2002Severe Thunderstorm Warnings in Massachusetts, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.